MAUDE Adverse Event Report: STERILMED, INC. RREPROCESSED HARMONIC FOCUS WITH ATT; REPROCESSED HARMONIC FOCUS SHEARS + ADAPTIVE TISSUE TECHNOLOGY

STERILMED, INC. RREPROCESSED HARMONIC FOCUS WITH ATT; REPROCESSED HARMONIC FOCUS SHEARS + ADAPTIVE TISSUE TECHNOLOGY
Model Number HAR9FR-6
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a procedure with a reprocessed harmonic focus with att and an issue occurred of foreign matter inside packaging.It was reported that there was one small gold piece of metal and one silver piece floating in the package.There was no patient consequence reported.A picture of the reported issue was provided.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The event was assessed as mdr reportable for foreign matter inside the packaging issue.
 
Additional Manufacturer Narrative
The picture investigation was completed on (b)(6) 2022.The account provided two photos of the same image ¿ a packaged har9fr reprocessed harmonic focus+ shear with a label noting device id: 205041327081, lot: 2176256, alongside two separate, but unidentifiable metallic-looking pieces ¿ with the first image, the unidentifiable metallic-looking pieces are circled.The pieces do not have the shape or appearance to any of the known internal and external parts of the ultrasonic scalpel device, product code har9fr.While the photo's resolution is insufficient to conduct a proper failure analysis of what the debris is, the presence of this additional material floating in the package confirms the reported issue.The customer complaint was confirmed from the photo analysis.However, the device has not been returned for evaluation.Since no device has been received, no product investigation can be performed.If the device is received in the future, the product analysis will be performed as appropriate in order to find the root cause of the complaint.The dhr for lot: 2176256 was reviewed and all finished goods devices were noted to have passed all visual and functional criteria prior to being shipped to the customer.An internal corrective action has been opened to investigate the origin of this debris and whether it came from the noted involved product.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 21-sep-2022.The device evaluation was completed on 17-oct-2022.It was reported that a patient underwent a procedure with a reprocessed harmonic focus with att and an issue occurred of foreign matter inside packaging.It was reported that there was one small gold piece of metal and one silver piece floating in the package.There was no patient consequence reported.The returned device - id 205041327081 reprocessed under lot 2176256 - was received still sealed inside its packaging.However, floating loose in the package, alongside the device, was two metallic-looking pieces.This investigation confirms the same information that was noted under the photo investigation (provided in the 3500a initial report).An internal corrective action has been opened to determine the root cause of this debris.Further investigation was performed by the cross functional team who determined the possible source of the debris is suspected to come from the lower button of the eeprom switch; damage to the internal structure of the device's switch mechanism, likely dislodged during transport.It was also concluded, that this appears to be an isolated event and that there is no indication of other product in the field being impacted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
RREPROCESSED HARMONIC FOCUS WITH ATT
Common Device Name
REPROCESSED HARMONIC FOCUS SHEARS + ADAPTIVE TISSUE TECHNOLOGY
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15459194
Report Number2134070-2022-00018
Device Sequence Number12161433
Product Code NLQ
UDI-Device Identifier10888551045285
UDI-Public10888551045285
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2024
Device Model NumberHAR9FR-6
Device Catalogue NumberHAR9FR
Device Lot Number2176256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown